Ask a doctor

Botox for Hemifacial Spasm?

my neurologist recommended Botox Cosmetic for my hemifacial spasms. is this recommended by other doctors on these boards who have more experience with Botox Cosmetic?

Doctor Answers (3)

Botox and facial shaping

+1

Dear Nels

Botox is excellent for controlling muscle movement/activity. It is very safe and the effects are self limiting- so if too much is given- it will ear off and the effects go away. It is dose dependent- smaller dose the less length of time it will last. Sometimes some balancing and adjustments are needed- so an initial dose is given then the results are assessed at 2 weeks post injection and more Botox may be added. There is a new Botulinum Toxin available called Dysport/Reloxin that may also be used.

With Warm Regards,

Trevor M Born MD

Toronto Plastic Surgeon
5.0 out of 5 stars 39 reviews

Certainly

+1

Botox was originially developed for blepharospasms eye twitching) and strabismus (cross eyes). It was only later that its cosmetic potential was discovered.

Its use for spasms has not changed and it should do very well in addressing your hemifacial spasms.

I would urge you to consult with someone very experienced in Botox treatments so that you do not run into any problems.

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Facial spasms treated with Botox Cosmetic

+1

Nels,

Yes, Botox Cosmetic is appropriate for facial spasms. Botox temporarily relaxes muscles and help relieve the muscle spasm. Treatment must be repeated every few months for continued benefit, just like cosmetic treatment for wrinkles.

Read more about possible side effects and complications of Botox before deciding if it's the right choice for you.

Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.